May 9, 2005
I am in the process of reviewing whether or not to start taking interfreron. I have had Hep C for over 30 years, show no symptoms and have been monitoring my enzyme activity in the liver for the past 12 years. Just recently, it showed elevated activity. I had a liver biopsy two years ago, at which time I was at level 2 of the disease. I am having another biopsy in two weeks to see if there is any damage to the liver. I am worried about the side effects of the treatment and was wondering if there are any new treatments that are as effective but without as many serious side effects?
Response from Dr. Dieterich
It depends on what you mean by new! The pegylated interferons are much easier to take and side effects are not easy but manageable. If you only need to take one shot per week, then you can take it on the night before your day off and most of the problems will resolve by the time you need to go back to work. There are treaments for virtually all the issues that pop up during interferon therapy. If you work with your MD,NP or PA, you can do it! Good luck! DTD
Living abroad and scared follow-up
HCV Treatment with Interferon and Ribavirin
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
- Sore Throat After Kissing Stripper Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Can A Virgin Get Genital Warts?
- Can Oral Thrush Cause Burning Sensation?
- ARE SWOLLEN LYMPH NODES IN THE GROIN VISIBLE?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.